MAUDE Adverse Event Report: ALCON RESEARCH, LLC - ALCON PRECISION DEVICE MONARCH III IOL DELIVERY SYSTEM, INJECTOR; LENS, GUIDE, INTRAOCULAR

ALCON RESEARCH, LLC - ALCON PRECISION DEVICE MONARCH III IOL DELIVERY SYSTEM, INJECTOR; LENS, GUIDE, INTRAOCULAR
Model Number III
Medical Device Problem Code Device Damaged by Another Device (2915)
Health Effect - Clinical Code Eye Irritation (4803)
Date of Event 04/10/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Investigation including root cause analysis is in progress.A supplemental mdr will be filed as necessary in accordance with 21 cfr 803.56 when additional reportable information becomes available.The manufacturer internal reference number is: (b)(4).H.10 reflects all related report numbers associated with this product event that have been submitted at this time.
 
Event or Problem Description
A nurse reported during an intraocular lens (iol) implant procedure, the first lens implanted had a scratch in the center of the optic, the second lens implanted had the rear haptic sheared off.There was patient discomfort during procedure.Additional information has been received and stated that, surgeon stated that the company lens inserters were faulty.Surgery not completed.Lens unable to be placed.Two lenses were inserted and removed.
 
Additional Manufacturer Narrative
Additional information was provided in d.4., d.9., h.3., h.6.And h.11.Reported product evaluation: results - one opened company handpiece injector sample was returned for evaluation for the report of a scratched lens.A visual inspection of the injector was performed and was found to be conforming.A dimensional inspection for plunger position height was performed and was found to be conforming.Also, a functional thread to barrel engagement check was performed and was found to be conforming.Device/batch record review: a review of the device history record traceable to the reported lot number, indicates that the reported product was processed and released according to the reported product's acceptance criteria.Conformance achieved: the investigation conducted a non-conformance review of the reported lot number.No deviations, were identified and all corresponding production release specifications defined in the device master record were met.Conclusive: not company manufacturing related based on the evaluation of the information and materials received, the investigation concluded that the root cause of the reported event is not determined as the returned sample was conforming for all visual, dimensional, and functional testing.The manufacturer internal reference number is: (b)(4).H.10 reflects all related report numbers associated with this product event that have been submitted at this time.

Brand Name
MONARCH III IOL DELIVERY SYSTEM, INJECTOR
Common Device Name
LENS, GUIDE, INTRAOCULAR
Manufacturer (Section D)
ALCON RESEARCH, LLC - ALCON PRECISION DEVICE
714 columbia avenue
sinking spring PA 19608
Manufacturer (Section G)
ALCON RESEARCH, LLC - ALCON PRECISION DEVICE
714 columbia avenue
sinking spring PA 19608
Manufacturer Contact
jonathan schlech
6201 south freeway
mail stop ab2-6
fort worth, TX 76134
8007579780
MDR Report Key22004732
Report Number2523835-2025-00566
Device Sequence Number17919557
Product Code KYB
UDI-Device Identifier00380659777738
UDI-Public(01)00380659777738(17)210630(11)110809(10)860004M
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
K063155
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 08/25/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/30/2021
Device Model NumberIII
Device Catalogue Number8065977773
Device Lot Number860004M
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 05/02/2025
Supplement Date Received by Manufacturer07/31/2025
Initial Report FDA Received Date05/12/2025
Supplement Report FDA Received Date08/26/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/09/2011
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
AMVISC; CLAREON TORIC UV ABSORBING IOL; CLAREON TORIC UV ABSORBING IOL; MONARCH III IOL DELIVERY SYSTEM, CARTRIDGE D
Patient Age48 YR
Patient SexFemale